MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INOGEN MINI ICD VR; IMPLANTABLE DEVICE

BOSTON SCIENTIFIC CORPORATION INOGEN MINI ICD VR; IMPLANTABLE DEVICE
Model Number D011
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that fault code 1007 appeared for the device.The device and leads remain in service.No adverse patient effects were reported.
 
Event or Problem Description
It was reported that fault code 1007 appeared for the device.The device was replaced and returned to boston scientific for analysis.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, visual inspection of the device identified tool marks on the device case, but no further anomalies.Review of device memory found a shorted lead error had been recorded.Memory also showed that after three shocks had been attempted and resulted in abnormal shock impedance measurements, the device battery status moved to end of life (eol).An x-ray of the device revealed that the internal high voltage fuse was damaged (i.E., no longer intact).The damage to the fuse most likely occurred during delivery of the shock that resulted in the shorted lead error.The damage to the high voltage fuse prevented any subsequent charging of the high voltage capacitors and delivery of shock therapy.As a result, the third high voltage charge attempt caused the device to declare eol because it could not successfully complete charging within 30 seconds, despite the fact that significant battery voltage and capacity remained.Analysis concluded this device was damaged when it attempted to deliver a shock via a shorted defibrillation lead.
 
Event or Problem Description

Brand Name
INOGEN MINI ICD VR
Common Device Name
IMPLANTABLE DEVICE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key12215542
Report Number2124215-2021-15537
Device Sequence Number14170799
Product Code LWS
UDI-Device Identifier00802526533808
UDI-Public00802526533808
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
P960040/S306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/09/2020
Device Model NumberD011
Device Catalogue NumberD011
Device Lot Number109315
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 05/25/2021
Supplement Date Received by Manufacturer06/25/2021
05/12/2022
Initial Report FDA Received Date07/22/2021
Supplement Report FDA Received Date08/04/2021
06/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale